Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

can i give my one year old daughter pepto bismol for an upset stomach

Answer Question
 
ilovetro08

Asked by ilovetro08 at 2:06 AM on Jan. 11, 2009 in Babies (0-12 months)

Level 1 (0 Credits)
Answers (7)
  • calla 24 hour pharmacist because I think that is too young,the bottle prolly says what ages and doses. .They may have suggestions for something else for that age.Plus lol that stuff makes me throw up from the taste.
    Bearsjen

    Answer by Bearsjen at 2:08 AM on Jan. 11, 2009

  • IDK I always put a candy cane or peppermint candy in water for my DD and that helps ALOT!!!! I would try that before you try medicine...
    Mikayla_lynn

    Answer by Mikayla_lynn at 2:08 AM on Jan. 11, 2009

  • Pepto Bismol has aspirin, which can cause Reye's Syndrome in children under 12 years of age. Don't give her Pepto. Call your ped and find out what they suggest.
    Ginger0104

    Answer by Ginger0104 at 3:28 AM on Jan. 11, 2009

  • Nope. Pepto has Asprin like the pp said... and can't be given to young children.
    AmiJanell

    Answer by AmiJanell at 7:20 AM on Jan. 11, 2009

  • When she throws up, wait for two hours. Nothing by mouth for two hours..no food, no drink.

    At the end of two hours of no vomiting, give her a couple ounces of water. Wait for 10 minutes, and if that stays down then give another couple ounces. Wait for 10 minutes...if that stays down give about 4 ounces of water....wait for 20 minutes. If that stays down then give a 4 more. If after a total of an hour from the beginning of the process she has kept it all down, give a glass of water, making sure she drinks it slowly.

    If at any point she vomits again, start over waiting for 2 hours. It's to allow her stomach to rest.

    TiccledBlue

    Answer by TiccledBlue at 9:03 AM on Jan. 11, 2009

  • really sick of the character limit and the need for making two posts.

    If she has gone 6 hours without vomiting and has been drinking liquids, then give her a little something to eat...bland...bread or something...

    I've been through the stomach bugs a lot with my boys and the pediatrician (from whom I received the above information) NEVER once mentioned giving pepto. I wouldn't give it without asking....but that stuff always made my stomach worse.
    TiccledBlue

    Answer by TiccledBlue at 9:03 AM on Jan. 11, 2009

  • As stated above, Pepto contains Asprin (Salicylates) which can cause Reyes Syndrome. DO NOT USE IT in a child under 12 mos.
    Anonymous

    Answer by Anonymous at 2:45 PM on Jan. 13, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN